Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 2, NWS Lubbock, TX

January 29, 200824 counties in Texas

NWS Lubbock, TX issued this wind advisory at Jan 29, 2008, 4:09 AM CST for 24 counties in Texas. It took effect at Jan 29, 2008, 7:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2008, 4:09 AM CST (10:09 UTC)
In effect from
Jan 29, 2008, 7:00 AM CST
Expired
Jan 29, 2008, 12:32 PM CST
In force
6 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2903 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 291009
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
409 AM CST TUE JAN 29 2008

...WINDY DAY EXPECTED ACROSS THE SOUTH PLAINS AND ROLLING PLAINS...

.A STRONG UPPER LEVEL SYSTEM MOVING ACROSS THE AREA TODAY WILL
PUSH A PACIFIC COLD FRONT THROUGH THE SOUTH PLAINS AND ROLLING
PLAINS THIS MORNING. WINDS WILL RAPIDLY INCREASE BEHIND THE FRONT
AND WILL DIMINISH THIS AFTERNOON.

TXZ021>044-292000-
/O.NEW.KLUB.WI.Y.0002.080129T1300Z-080129T2000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
409 AM CST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 2 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 2 PM CST
THIS AFTERNOON. 

WINDS WILL INCREASE TO 25 TO 35 MILES PER HOUR FROM THE NORTHWEST
BEHIND A COLD FRONT THIS MORNING. WIND GUSTS OF UP TO 50 MPH CAN
ALSO BE EXPECTED. WINDS WILL SUBSIDE DURING THE AFTERNOON HOURS.
THE STRONG WINDS MAY ALSO GENERATE SOME BLOWING DUST WHICH CAN
CREATE REDUCED VISIBILITIES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS74 KLUB 291346
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
746 AM CST TUE JAN 29 2008

...WINDY DAY EXPECTED ACROSS THE SOUTH PLAINS AND ROLLING
PLAINS...

.A STRONG UPPER LEVEL SYSTEM MOVING ACROSS THE AREA TODAY WILL
PUSH A PACIFIC COLD FRONT THROUGH THE SOUTH PLAINS AND ROLLING
PLAINS THIS MORNING. WINDS WILL RAPIDLY INCREASE BEHIND THE FRONT
AND WILL DIMINISH THIS AFTERNOON.

TXZ021>024-027>030-033>036-292000-
/O.NEW.KLUB.HW.W.0001.080129T1346Z-080129T1600Z/
/O.EXT.KLUB.WI.Y.0002.080129T1600Z-080129T2000Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS
746 AM CST TUE JAN 29 2008

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM CST THIS MORNING...
...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. THE
WIND ADVISORY IS IN EFFECT FROM 10 AM UNTIL 2 PM CST THIS
AFTERNOON.

VERY STRONG WINDS FROM THE WEST NORTHWEST AROUND 40 MPH WITH GUSTS
TO NEAR 60 MPH WILL OCCUR THIS MORNING ACROSS THE SOUTHWEST TEXAS
PANHANDLE AND PORTIONS OF THE SOUTH PLAINS. 

AFTER 10 AM...THE WINDS SHOULD DECREASE TO BELOW WARNING
LEVELS...HOWEVER REMAIN IN WIND ADVISORY CRITERIA...WITH SPEEDS OF
25 TO 35 MPH WITH GUSTS NEAR 50 MPH. 

THE STRONG WINDS MAY ALSO GENERATE SOME BLOWING DUST WHICH CAN
CREATE REDUCED VISIBILITIES. WINDS WILL GRADUALLY SUBSIDE DURING
THE AFTERNOON HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ025-026-031-032-037>044-292000-
/O.CON.KLUB.WI.Y.0002.000000T0000Z-080129T2000Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-
KENT-STONEWALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE...
PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...
JAYTON...ASPERMONT
746 AM CST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. 

WINDS OF 25 TO 35 MILES PER HOUR WILL OCCUR FROM THE NORTHWEST
BEHIND A COLD FRONT THIS MORNING. WIND GUSTS OF UP TO 55 MPH CAN
ALSO BE EXPECTED. WINDS WILL SUBSIDE DURING THE MID TO LATE
AFTERNOON HOURS. THE STRONG WINDS MAY ALSO GENERATE SOME BLOWING
DUST WHICH CAN CREATE REDUCED VISIBILITIES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KLUB 291516
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
916 AM CST TUE JAN 29 2008

TXZ025-026-031-032-037-038-291815-
/O.EXB.KLUB.HW.W.0001.000000T0000Z-080129T1800Z/
/O.EXT.KLUB.WI.Y.0002.000000T0000Z-080129T2000Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE
916 AM CST TUE JAN 29 2008

...HIGH WIND WARNING IN EFFECT UNTIL NOON CST TODAY...
...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON CST TODAY. THE 
WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. 

VERY STRONG WINDS FROM THE WEST NORTHWEST AROUND 40 MPH WITH
GUSTS TO OVER 60 MPH WILL OCCUR THROUGH MIDDAY ACROSS THE
WARNING AREA.

THIS AFTERNOON...THE WINDS SHOULD DECREASE INTO THE 25 TO 35 MPH
RANGE WITH GUSTS NEAR 50 MPH.

THE STRONG WINDS WILL GENERATE BLOWING DUST WHICH CAN CREATE
REDUCED VISIBILITIES. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ021>024-027>030-033>036-291815-
/O.EXT.KLUB.HW.W.0001.000000T0000Z-080129T1800Z/
/O.EXT.KLUB.WI.Y.0002.080129T1800Z-080129T2000Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS
916 AM CST TUE JAN 29 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON CST TODAY...
...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON CST TODAY. THE
WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. 

VERY STRONG WINDS FROM THE WEST NORTHWEST AROUND 40 MPH WITH
GUSTS TO NEAR 60 MPH WILL OCCUR THIS MORNING ACROSS THE SOUTHWEST
TEXAS PANHANDLE AND PORTIONS OF THE SOUTH PLAINS.

AFTER 10 AM...THE WINDS SHOULD DECREASE TO BELOW WARNING LEVELS...
HOWEVER REMAIN IN WIND ADVISORY CRITERIA...WITH SPEEDS OF 25 TO
35 MPH WITH GUSTS NEAR 50 MPH.

THE STRONG WINDS MAY ALSO GENERATE SOME BLOWING DUST WHICH CAN
CREATE REDUCED VISIBILITIES. WINDS WILL GRADUALLY SUBSIDE DURING
THE AFTERNOON HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ039>044-291815-
/O.EXT.KLUB.WI.Y.0002.080129T1800Z-080129T2000Z/
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD...
TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT
916 AM CST TUE JAN 29 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON.

WINDS OF 25 TO 35 MILES PER HOUR WILL OCCUR FROM THE NORTHWEST
BEHIND A COLD FRONT THIS MORNING. WIND GUSTS OF UP TO 55 MPH CAN
ALSO BE EXPECTED. WINDS WILL SUBSIDE DURING THE MID TO LATE
AFTERNOON HOURS. THE STRONG WINDS MAY ALSO GENERATE SOME BLOWING
DUST WHICH CAN CREATE REDUCED VISIBILITIES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KLUB 291829
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1229 PM CST TUE JAN 29 2008


TXZ021>038-291930-
/O.CAN.KLUB.WI.Y.0002.000000T0000Z-080129T2000Z/
/O.EXP.KLUB.HW.W.0001.000000T0000Z-080129T1800Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE
1229 PM CST TUE JAN 29 2008

...WIND ADVISORY IS CANCELLED...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND
ADVISORY. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

STRONG WEST AND NORTHWESTERLY WINDS WILL HAVE DIMINISHED TO THE 20
TO 30 MPH RANGE BY EARLY AFTERNOON. THE THREAT FOR DAMAGING WIND
GUSTS HAS SUBSIDED. 

$$

TXZ039>044-291930-
/O.CAN.KLUB.WI.Y.0002.000000T0000Z-080129T2000Z/
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD...
TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT
1229 PM CST TUE JAN 29 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND
ADVISORY. 

STRONG WEST AND NORTHWESTERLY WINDS WILL GRADUALLY DIMINISH TO
EARLY THIS AFTERNOON. THE THREAT FOR DAMAGING WIND GUSTS HAS
SUBSIDED. WINDS MAY BRIEFLY REACH SUSTAINED SPEEDS UP TO 30 MPH
THROUGH 2 PM...BUT A PRONOUNCED DOWNWARD TREND IN SPEEDS IS EXPECTED.

$$
000 
WWUS74 KLUB 291832 CCA
NPWLUB

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
1231 PM CST TUE JAN 29 2008


TXZ021>038-291930-
/O.CAN.KLUB.WI.Y.0002.000000T0000Z-080129T2000Z/
/O.EXP.KLUB.HW.W.0001.000000T0000Z-080129T1800Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE
1231 PM CST TUE JAN 29 2008

...WIND ADVISORY IS CANCELLED...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND
ADVISORY. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

STRONG WEST AND NORTHWESTERLY WINDS WILL HAVE DIMINISHED TO THE 20
TO 30 MPH RANGE BY EARLY AFTERNOON. THE THREAT FOR DAMAGING WIND
GUSTS HAS SUBSIDED. 

$$

TXZ039>044-291930-
/O.COR.KLUB.WI.Y.0002.000000T0000Z-080129T2000Z/
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD...
TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT
1231 PM CST TUE JAN 29 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND
ADVISORY. 

STRONG WEST AND NORTHWESTERLY WINDS WILL GRADUALLY DIMINISH TO
20 TO 30 MPH EARLY THIS AFTERNOON. THE THREAT FOR DAMAGING WIND
GUSTS HAS SUBSIDED. WINDS MAY BRIEFLY REACH SUSTAINED SPEEDS
AROUND 30 MPH THROUGH 2 PM...BUT A PRONOUNCED DOWNWARD TREND IN
SPEEDS IS EXPECTED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 29, 3:44 AM CST, 25 minutes earlier.

Area forecast discussion, Jan 29, 3:44 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
344 AM CST TUE JAN 29 2008

.SHORT TERM...
FOCUS IN THE SHORT TERM GRIDS IS ON THE FRONTAL PASSAGE THIS MORNING
WITH STRONG WINDS AND POSSIBLE FIRE WEATHER CONCERNS THIS AFTERNOON.
WINDS SHOULD MIX OUT QUICKLY TODAY GIVEN THE DECREASE IN CLOUD COVER
AND DRY SURFACE CONDITIONS. THIS WILL BE COUPLED WITH A PROGGED 180
KT JET STREAK MOVING OVERHEAD. BREEZY WINDS THIS MORNING WILL START
TO INCREASE EVEN MORE STARTING IN THE NORTHWEST AND PROGRESSING TO
THE SOUTHEAST THROUGHOUT THE MORNING HOURS. GIVEN A STRONG 700 MB
HEIGHT GRADIENT AND SURFACE PRESSURE GRADIENT...HAVE DECIDED TO GO
WIND ADVISORY FOR THE ENTIRE AREA DURING THE MORNING TO EARLY
AFTERNOON HOURS...THOUGH WINDS SHOULD COME DOWN SOME IN THE
NORTHWEST BY MID MORNING. TWEAKED THE WIND GRIDS KEEPING THE WINDS
UP A LITTLE BIT FARTHER OUT IN TIME THAN WHAT GUIDANCE WAS
SUGGESTING.

IN ADDITION...THE DRY AIR BEHIND THE FRONT WILL DRIVE RELATIVE
HUMIDITIES DOWN BELOW 15 PERCENT ACROSS THE ROLLING PLAINS DESPITE A
COOLER DAY. BELIEVE THAT RED FLAG CONDITIONS WILL BE MET ACROSS THE
SOUTHERN ROLLING PLAINS FOR SEVERAL HOURS BEFORE THE WINDS DROP
BELOW RED FLAG CRITERIA IN THE LATE AFTERNOON. THE REST OF THE AREA
SHOULD SEE RH VALUES BETWEEN 15 AND 25 PERCENT.

FOR TOMORROW NIGHT...WINDS SHOULD GO LIGHT BEFORE THE NEXT SYSTEM
BEGINS TO AFFECT THE AREA ON WEDNESDAY.

.LONG TERM...
ANOTHER STRONG UPPER LEVEL STORM SYSTEM WILL MOVE SWIFTLY TOWARD
NORTHERN WEST TEXAS ON WEDNESDAY FROM THE GREAT BASIN REGION. IN
ADVANCE OF THIS SYSTEM...A SURFACE LEE SIDE TROUGH WILL DEEPEN
DURG THE DAY...RESULTING IN YET AGAIN MORE WINDY CONDITIONS.
DUE TO FAVORABLE DOWNSLOPING...TEMPS WILL CLIMB BACK INTO THE LWR
60S. IN ADDITION...FIRE WEATHER CONCERNS WILL AGAIN BE
ELEVATED...BUT CONDITIONS DO NOT WARRANT A WATCH FOR NOW.

THE AFOREMENTIONED SYSTEM WILL CONTINUE TO DIG TWD THE TX
PANHANDLE WED NIGHT WITH BOTH THE WRF AND MAV DEVELOPING A CLOSED
UPR LOW AS IT MOVES INTO TX PANHANDLE FM 06-12Z. ALTHOUGH THIS
SYSTEM WILL HAVE LIMITED MOISTURE...GOOD UPPER LIFT SHOULD BE
SUFFICIENT TO PRODUCE A BRIEF SHOT OF LIGHT SNOW OVER MUCH OF THE
PANHANDLES SOUTHWARD INTO THE NORTHERN HALF OF THE CWFA. ANY
AMOUNTS SHOULD BE LESS THAN ONE INCH DUE TO ITS FAST MOVEMENT.
OTHERWISE...THURSDAY WILL BE A RATHER RAW DAY WITH MUCH COOLER
TEMPERATURES AND OUR OLD NEMESIS...I.E. STRONG NORTH WINDS.

NEAR ZONAL FLOW WILL PERSIST ACRS MUCH OF THE SOUTHERN HALF OF THE
NATION FM LATE WEEK INTO THE WEEKEND. THIS WILL RESULT IN MOSTLY
CLEAR SKIES AND AT TIMES BREEZY CONDITIONS...WITH MAX TEMPS A FEW
DEGS ABOVE NORMAL FOR THE FIRST WEEKEND OF FEBRUARY. WILL WATCH
THE NEXT SYSTEM DIG SOUTHEAST ACRS THE GREAT BASIN. FOR NOW...WILL
LEAVE THE FORECAST DRY. ASSOCIATED COLD FRONT DUE IN MONDAY NIGHT
WILL KNOCK TEMPERATURES BACK DOWN TO SLIGHTLY BELOW NORMAL FOR
TUESDAY.

&&

.FIRE WEATHER...
AFTER A PACIFIC FRONT MOVES THROUGH THIS MORNING...WINDS CAN BE EXPECTED TO
REACH BETWEEN 20 AND 30 MPH AT THE 20 FOOT LEVEL FOR MOST OF THE
MORNING INTO THE EARLY AFTERNOON HOURS. WINDS WILL COME UP FIRST
STARTING IN THE NORTHWEST AND THEN PROGRESS TOWARDS THE SOUTHERN
ROLLING PLAINS. RELATIVE HUMIDITIES ARE NOT EXPECTED TO DROP BELOW
15 PERCENT UNTIL THE AFTERNOON AFTER THE WINDS HAVE ALREADY STARTED
TO COME DOWN IN SPEED. BY THE TIME RH VALUES DROP BELOW 15 PERCENT
ACROSS THE SOUTH PLAINS...WINDS WILL BE BELOW 20 MPH AT THE 20 FOOT
LEVEL. HOWEVER...WINDS ACROSS THE SOUTHERN ROLLING PLAINS WILL
CONTINUE TO BE ABOVE 20 MPH UNTIL THE LATE AFTERNOON HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        50  21  57  25  40 /   0   0   0  30  30
TULIA         51  22  60  26  41 /   0   0   0  30  30
PLAINVIEW     51  24  62  27  42 /   0   0   0  30  30
LEVELLAND     53  25  62  28  44 /   0   0   0  20  20
LUBBOCK       53  26  63  28  44 /   0   0   0  20  20
DENVER CITY   54  26  62  29  45 /   0   0   0  10  10
BROWNFIELD    53  27  63  29  45 /   0   0   0  10  10
CHILDRESS     56  26  63  32  42 /   0   0   0  30  30
SPUR          56  27  64  34  44 /   0   0   0  20  20
ASPERMONT     59  28  63  37  46 /   0   0   0  10  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 4 PM CST THIS AFTERNOON FOR
THE FOLLOWING ZONES: TXZ032-037-038-042>044.

WIND ADVISORY FROM 7 AM THIS MORNING TO 2 PM CST THIS AFTERNOON
FOR THE FOLLOWING ZONES: TXZ021>044.

&&

01/21
Hazardous weather outlook, Jan 28, 6:53 PM CST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
653 PM CST MON JAN 28 2008

TXZ021>044-291200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
653 PM CST MON JAN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

FIRE WEATHER

RED FLAG WARNING HAS BEEN EXTENDED UNTIL 10 PM FOR BAILEY AND LAMB
COUNTIES. A HIGH FIRE DANGER IN THE VICINITY OF AN ONGOING
WILDFIRE WILL PERSIST OVER THE NEXT FEW HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WEST TO NORTHWEST WINDS ARE EXPECTED ON TUESDAY WITH SPEEDS
AROUND 25 TO 35 MPH AND GUSTS AGAIN FROM 45 TO 55. STRONG WINDS
WILL COMBINE WITH LOW RELATIVE HUMIDITIES OVER MUCH OF THE AREA TO
AGAIN ELEVATE THE RISK OF FIRE SPREAD AND GROWTH. THESE WINDS ALSO
ARE EXPECTED TO CAUSE AREAS OF BLOWING DUST AROUND THE SOUTH
PLAINS AND ROLLING PLAINS IN PARTICULAR.

.SPOTTER INFORMATION STATEMENT...
PLANNING OFFICIALS ARE URGED TO LISTEN FOR LATER FORECASTS AND
POTENTIAL UPDATES.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 6:42 PM CSTRed Flag WarningLUBBailey, Lamb3 hr
Jan 29, 4:09 AM CSTRed Flag WarningLUBBailey, Briscoe, Castro, Cochran, Cottle, Crosby and 16 more11 hr
Jan 29, 7:46 AM CSTHigh Wind WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 12 more4 hr
Jan 29, 3:23 PM CSTFire Weather WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more13 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.